Alert archive / West Virginia / Special Weather Statements in 2019
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Sep 2, 2019, 1:22 AM EDT for Tyler County, West Virginia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2019, 1:22 AM EDT (05:22 UTC)
- Expired
- Sep 2, 2019, 1:45 AM EDT
- In force
- 23 min
- Issued by
- NWS Charleston, WV
County Tyler County, WV
The radar
The Pittsburgh radar (KPBZ), 131 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 5.4 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1217 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted.
657
WWUS81 KRLX 020522
SPSRLX
Special Weather Statement
National Weather Service Charleston WV
122 AM EDT Mon Sep 2 2019
OHZ076-WVZ011-020545-
Washington-Tyler-
122 AM EDT Mon Sep 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON
AND NORTHWESTERN TYLER COUNTIES...
At 121 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Woodsfield to 7
miles west of Sistersville to near St. Marys to near Marietta.
Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Middlebourne, Paden City, Sistersville, Matamoras, Friendly, Fly and
New Matamoras.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3952 8075 3951 8076 3945 8102 3948 8106
3946 8108 3946 8111 3943 8118 3942 8138
3945 8131 3956 8123 3958 8124 3957 8104
3954 8104 3961 8095
TIME...MOT...LOC 0521Z 262DEG 28KT 3965 8118 3957 8114 3947 8122 3944
8135
$$
HARTWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Sep 1, 7:34 PM EDT, 5 hours 48 minutes earlier.
Area forecast discussion, Sep 1, 7:34 PM EDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 734 PM EDT Sun Sep 1 2019 .SYNOPSIS... Upper level disturbance this evening. Cold front approaches from the west Monday morning. Stronger cold front and cooler conditions for second half of week. && .NEAR TERM /THROUGH MONDAY/... As of 500 PM Monday... Quick update to increase pops in the overnight hours from previous forecast associated with approach of frontal boundary. Otherwise, no changes were necessary. As of 303 PM Monday... An upper level disturbance will produce a front-like feature this evening to bring showers and storms across portions of southeast OH and northern WV tonight. There could be a lull in precipitation overnight, before a cold front approaches from the west, to bring rounds of showers or storms into Monday afternoon. Areas of fog could develop over areas that receive rainfall this afternoon and evening under clear skies. Otherwise, a low strato cu deck could develop mainly across the north and northeast sections. The cold front will sink slowly south allowing showers and storms to develop through the afternoon and evening hours. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 227 PM Sunday... Weak high pressure builds in behind the front Monday night into Tuesday, though temperatures will remain above normal without any meaningful CAA. Another front is slated for midweek amid a amplifying longwave trof into the region. Timing of these features, particularly the surface front, will ultimately depend on the track and speed of Dorian along the Carolina coast. && .LONG TERM /THURSDAY THROUGH SUNDAY/... As of 239 PM Sunday... Yet another front will cross late Friday with a round of showers and thundershowers. A cooler airmass will filter over the weekend, making for dry and pleasant conditions. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... As of 730 PM Sunday... Scattered thunderstorms particularly across parts of southeast Ohio and areas near to the Ohio River through at least 03-06Z, with brief MVFR/IFR conditions and gusty winds up to 45 kts, spreading east of the Ohio River after 03-06Z with thunderstorms only isolated in nature by this time. MVFR stratus expected, particularly across the mid Ohio Valley region/southeast Ohio after 09Z, with gradual improvement to VFR after 16Z. Elsewhere, fog development remains uncertain at this point, but have included a few hours of MVFR/IFR at terminals. After 16-18Z, thunderstorms will redevelop across the area, mainly east of the Ohio River. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Areas of dense fog will depend where rainfall occurs early tonight. More widespread MVFR stratus may be realized early Monday than currently forecast. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H M M HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H M M EKN CONSISTENCY H H H H H H M H M L L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z TUESDAY... IFR to VLIFR valley fog overnight Monday night into Tuesday morning. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ/30 NEAR TERM...ARJ/SL SHORT TERM...30 LONG TERM...30 AVIATION...SL
Hazardous weather outlook, Sep 1, 5:02 AM EDT, 20 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 502 AM EDT Sun Sep 1 2019 KYZ101-OHZ066-067-075-076-083>087-WVZ007>011-017-019-020-020915- Greenup-Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs- Gallia-Lawrence OH-Mason-Jackson WV-Wood-Pleasants-Tyler-Wirt- Ritchie-Doddridge- 502 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for much of the middle Ohio Valley. .DAY ONE...Today and Tonight. There is a marginal risk for severe thunderstorms late this afternoon into this evening. The primary hazard will be damaging wind gusts. There is also a marginal risk for excessive rainfall late this afternoon and this evening. Heavy thunderstorms could produce localized flooding. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ102-103-105-VAZ003-004-WVZ005-006-013>016-018-024>034-039-040- 515>526-020915- Carter-Boyd-Lawrence KY-Dickenson-Buchanan-Wayne-Cabell-Lincoln- Putnam-Kanawha-Roane-Calhoun-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 502 AM EDT Sun Sep 1 2019 This Hazardous Weather Outlook is for portions of northeast Kentucky, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM / RQH
In the hours before
Special weather statement, Sep 1, 11:41 PM EDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Charleston WV
1141 PM EDT Sun Sep 1 2019
OHZ083-086-020415-
Jackson-Gallia-
1141 PM EDT Sun Sep 1 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GALLIA AND SOUTHERN
JACKSON COUNTIES...
At 1141 PM EDT, a strong thunderstorm was located near Oak Hill,
moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Oak Hill, Vinton and Mabee.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3909 8243 3904 8243 3903 8233 3901 8232
3901 8225 3893 8219 3885 8267 3885 8272
3895 8273
TIME...MOT...LOC 0341Z 242DEG 29KT 3890 8266
HARTSpecial weather statement, Sep 2, 12:47 AM EDT, 35 minutes before
Special Weather Statement
National Weather Service Charleston WV
1247 AM EDT Mon Sep 2 2019
OHZ085-020500-
Meigs-
1247 AM EDT Mon Sep 2 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MEIGS COUNTY...
At 1247 AM EDT, a strong thunderstorm was located near Pomeroy,
moving east at 30 mph.
Half inch hail is possible with this storm.
Locations impacted include...
Tuppers Plains and Darwin.
If outdoors, consider seeking shelter inside a building.
LAT...LON 3918 8178 3918 8177 3915 8174 3912 8174
3906 8210 3913 8212 3919 8199
TIME...MOT...LOC 0447Z 249DEG 28KT 3910 8206
HARTSpecial weather statement, Sep 2, 1:22 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Charleston WV
122 AM EDT Mon Sep 2 2019
OHZ076-WVZ011-020545-
Washington-Tyler-
122 AM EDT Mon Sep 2 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN WASHINGTON
AND NORTHWESTERN TYLER COUNTIES...
At 121 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles southwest of Woodsfield to 7
miles west of Sistersville to near St. Marys to near Marietta.
Movement was east at 30 mph.
Wind gusts up to 50 mph are possible with these storms.
Locations impacted include...
Middlebourne, Paden City, Sistersville, Matamoras, Friendly, Fly and
New Matamoras.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3958 8089 3960 8085 3956 8082 3955 8079
3952 8075 3951 8076 3945 8102 3948 8106
3946 8108 3946 8111 3943 8118 3942 8138
3945 8131 3956 8123 3958 8124 3957 8104
3954 8104 3961 8095
TIME...MOT...LOC 0521Z 262DEG 28KT 3965 8118 3957 8114 3947 8122 3944
8135
HARTThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:41 PM EDT | Special Weather Statement | RLX | Jackson | 34 min |
| Sep 2, 12:47 AM EDT | Special Weather Statement | RLX | Meigs | 13 min |
| Sep 2, 5:43 AM EDT | Special Weather Statement | RLX | Vinton | 32 min |
Nearby
Special Weather Statements in West Virginia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.